Alert archive / Florida / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 55, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jun 4, 2023, 7:28 PM EDT for Collier County, Monroe County, Florida. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2023, 7:28 PM EDT (23:28 UTC)
- Expired
- Jun 4, 2023, 7:45 PM EDT
- In force
- 17 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Collier County, FL, Monroe County, FL
The radar
The Miami radar (KAMX), 70 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 11.5 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 941 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 736 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted.
162
WUUS52 KMFL 042328
SVRMFL
FLC021-087-042345-
/O.NEW.KMFL.SV.W.0055.230604T2328Z-230604T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
728 PM EDT Sun Jun 4 2023
The National Weather Service in Miami has issued a
* Severe Thunderstorm Warning for...
Southeastern Collier County in southwestern Florida...
North central Mainland Monroe County in southwestern Florida...
* Until 745 PM EDT.
* At 728 PM EDT, a severe thunderstorm was located near Big Cypress
National Preserve, or 19 miles east of Chokoloskee, moving
southeast at 25 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Big Cypress National Preserve, Loop Road Ee Center and Dade-Collier
Training Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into a
small central room in a sturdy structure.
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 2579 8118 2587 8122 2602 8117 2605 8107
2597 8087 2584 8087 2580 8090 2566 8105
TIME...MOT...LOC 2328Z 304DEG 22KT 2591 8107
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
SBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 7:22 PM EDT, 6 minutes earlier.
Area forecast discussion, Jun 4, 7:22 PM EDT, 6 minutes before
Area Forecast Discussion
National Weather Service Miami FL
722 PM EDT Sun Jun 4 2023
...New AVIATION...
.SHORT TERM...
(Rest of today through Monday)
Issued at 238 PM EDT Sun Jun 4 2023
Rest of today through tomorrow: The remnants of Arlene are pushing
into the Atlantic Ocean providing scattered convection across the
east coast and waters throughout the morning hours. Throughout the
afternoon, the mid-level trough, in addition to diurnal
convection, will continue to impact convective development on
southern FL into the evening hours. Scattered showers and
thunderstorms will impact the region bringing the potential for
heavy downpours, lightning, and gusty winds. The strongest storms
will be in the late afternoon at the collision of the sea breeze
boundaries. The Flood Watch continues through the remainder of the
day due to potential for an additional few inches of rain on top
of the already saturated soil, easily flooded metro areas, and
nearly 2" PWATs in this morning's 12Z sounding. Overnight lows
will cool into the upper 60s to low 70s, accompanying a lull in
rain showers.
While unsettled weather will continue as we move into the new week
with a chance for showers and thunderstorms, the coverage will be
isolated to scattered showers - much more like a typical summer
pattern. The mid-level trough is on it's way out of the region and
with a more zonal flow, there will be drier air and much less
moisture. Afternoon showers and thunderstorms will be possible on
Monday, but with an only 40-60% chance and other than an occasional
downpour, only a few tenths max rain. Temperatures will begin to
rise with highs back in the upper 80s to low 90s on Monday.
&&
.LONG TERM...
(Monday night through next Saturday)
Issued at 238 PM EDT Sun Jun 4 2023
Models continue to depict a longwave trough drifting across much of
the E CONUS, while a deep low moves into the extreme NW Atlantic. An
associated weakening sfc boundary will remains stretched southward
all the way into the Florida peninsula and possibly dissipating by
late Tuesday. As the boundary breaks up, a relatively drier air mass
will have the chance to filter across SoFlo and bring a short-lived
period of isolated to scattered coverage on Tuesday and Wednesday.
Main driving forcing will be daytime heating and sea breeze
circulations while weak sfc winds prevails. But with PWATs lowering
to around 1.2 inches, concern for localized flooding will be low.
Latest long range solutions are starting to show better agreement
regarding a potential intrusion of deep tropical moisture across the
area as overall synoptic flow shifts to the SW by Thursday. This
will translate into moisture advection from the Gulf, with model
PWATs approaching or exceeding 2 inches. POPs increase into the 70-
80 percent range Thursday and Friday afternoon, with enhanced
conditions for strong storms Friday afternoon. This is due mainly to
a mid level trough migrating across the northern portions of the
peninsula, which may provide additional dynamic lifting for deep
convection to develop. Once this feature clears the area, POPs will
begin to gradually decrease through Sunday, but still remaining in
the 40-60 percent range each afternoon.
Temperature should remain warm with afternoon highs in the mid 80s
to lower 90s, and morning lows in the mid 60s to mid 70s.
&&
.AVIATION...
(00Z TAFS)
Issued at 719 PM EDT Sun Jun 4 2023
Isolated SHRA/TSRA across inland SFL will persist a little longer
before dissipating. L/V winds overnight with drainage flow (NW
winds along east coast terminals) occurring during the early
morning hours before winds shift NErly by the early afternoon
hours.
&&
.MARINE...
Issued at 238 PM EDT Sun Jun 4 2023
Seas of 2 feet or less will prevail the rest of the day into
Monday under a light to a moderate N/NE wind flow. Expect another
round of showers and storms into the early evening, particularly
over the Atlantic. Later on Monday and into the middle of next week,
an increasing northerly swell, potentially up to 6 feet, could
create hazardous marine conditions.
&&
.BEACHES...
Issued at 238 PM EDT Sun Jun 4 2023
The risk of rip currents across the Atlantic Coast beaches
will increase early this week as a northerly swell builds over the
region. Astronomical high tides are a concern over the next few days
as minor coastal flooding is possible around the times of high tide
along the Atlantic coast.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 73 88 74 87 / 40 50 10 50
West Kendall 70 90 72 89 / 40 50 10 50
Opa-Locka 72 88 73 88 / 40 50 10 50
Homestead 70 88 73 87 / 50 40 10 40
Fort Lauderdale 73 87 74 86 / 30 50 20 50
N Ft Lauderdale 73 87 75 87 / 30 50 20 50
Pembroke Pines 72 88 73 88 / 30 50 10 50
West Palm Beach 72 86 73 86 / 30 60 20 60
Boca Raton 72 88 73 87 / 30 50 20 60
Naples 72 88 72 89 / 60 50 30 50
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory from 11 AM Monday to 8 AM EDT Tuesday for
AMZ650-670.
GM...None.
&&
SHORT TERM...99
LONG TERM....17
AVIATION...HadiHazardous weather outlook, Jun 4, 5:17 PM EDT, 2 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Miami FL 517 PM EDT Sun Jun 4 2023 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 052130- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach County-Metro Palm Beach County- Coastal Collier County-Inland Collier County-Inland Broward County- Metro Broward County-Inland Miami-Dade County- Metropolitan Miami Dade-Mainland Monroe-Coastal Palm Beach County- Coastal Broward County-Coastal Miami Dade County-Far South Miami- Dade County- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 517 PM EDT Sun Jun 4 2023 ...Isolated Thunderstorms Possible Through Evening Hours... ...Minor Coastal Flooding Possible Along East Coast... This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Florida, southern Florida, southwest Florida and Gulf of Mexico. .DAY ONE...Tonight. Thunderstorms: Scattered showers and thunderstorms are expected today. A few strong thunderstorms are possible, as lightning, strong wind gusts, and small hail are the main concerns. Waterspouts: An isolated waterspout cannot be ruled out over the Atlantic and Gulf waters with the stronger thunderstorms. Coastal Flooding: Minor coastal flooding is possible today along the east coast. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Scattered showers and thunderstorms remain possible this upcoming week; however Monday and Tuesday may feature less overall storm coverage compared to previous days. Hazardous marine conditions will develop across the Atlantic waters of Palm Beach early in the week as a northerly swell builds into the region. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 4, 5:26 PM EDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Miami FL
526 PM EDT Sun Jun 4 2023
FLZ174-042200-
Far South Miami-Dade County FL-
526 PM EDT Sun Jun 4 2023
...A strong thunderstorm will impact portions of southern Miami-Dade
County through 600 PM EDT...
At 526 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm 8 miles south of Royal Palm Ranger, or 16 miles
south of Homestead General Airport, moving southeast at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southern Miami-Dade
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Excessive cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2515 8066 2517 8067 2517 8068 2514 8071
2516 8077 2524 8076 2538 8066 2526 8040
2523 8049 2520 8050 2521 8057 2523 8053
2523 8052 2524 8054 2523 8054 2524 8055
2524 8057
TIME...MOT...LOC 2126Z 309DEG 10KT 2527 8065
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
SBSpecial weather statement, Jun 4, 5:51 PM EDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Miami FL
551 PM EDT Sun Jun 4 2023
FLZ066-070-042215-
Hendry FL-Inland Collier County FL-
551 PM EDT Sun Jun 4 2023
...A strong thunderstorm will impact portions of north central
Collier County through 615 PM EDT...
At 551 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Immokalee, moving east at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Immokalee, Lake Trafford and Bunker Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2651 8129 2639 8127 2638 8155 2647 8156
2651 8156
TIME...MOT...LOC 2151Z 262DEG 9KT 2645 8149
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
HadiSpecial weather statement, Jun 4, 6:02 PM EDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Miami FL
602 PM EDT Sun Jun 4 2023
FLZ066-070-042245-
Hendry FL-Inland Collier County FL-
602 PM EDT Sun Jun 4 2023
...A strong thunderstorm will impact portions of northwestern Hendry
County through 645 PM EDT...
At 602 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Lehigh Acres, moving northeast at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Labelle, Felda, Port La Belle and Keri.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2675 8142 2652 8130 2651 8156 2670 8157
TIME...MOT...LOC 2202Z 237DEG 10KT 2657 8157
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
HadiSpecial weather statement, Jun 4, 6:23 PM EDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Miami FL
623 PM EDT Sun Jun 4 2023
FLZ066-070-042330-
Hendry FL-Inland Collier County FL-
623 PM EDT Sun Jun 4 2023
...A strong thunderstorm will impact portions of central Collier and
south central Hendry Counties through 730 PM EDT...
At 622 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Ave Maria, moving east at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ave Maria, Golden Gate Estates, Hendry Correctional, Big Corkscrew
Island, Big Cypress National Preserve, Miles City, Sunniland and Deep
Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2602 8149 2636 8156 2639 8119 2604 8111
TIME...MOT...LOC 2222Z 269DEG 10KT 2624 8140
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ARSpecial weather statement, Jun 4, 6:35 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Miami FL
635 PM EDT Sun Jun 4 2023
FLZ070-042300-
Inland Collier County FL-
635 PM EDT Sun Jun 4 2023
...A strong thunderstorm will impact portions of central Collier
County through 700 PM EDT...
At 635 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm 12 miles north of Copeland, or 13 miles south
of Ave Maria, moving southeast at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Big Cypress National Preserve, Miles City, Jerome, Deep Lake and
Sunniland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2616 8152 2629 8137 2614 8102 2596 8137
TIME...MOT...LOC 2235Z 311DEG 15KT 2614 8137
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
HadiThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 2:45 AM EDT | Coastal Flood Statement | MFL | Broward, Miami-Dade, Palm Beach | 3 days |
| Jun 4, 11:37 AM EDT | Special Weather Statement | MFL | Hendry | 38 min |
| Jun 4, 3:23 PM EDT | Small Craft Advisory | MFL | 38 hr | |
| Jun 4, 5:26 PM EDT | Special Weather Statement | MFL | Miami-Dade | 34 min |
| Jun 4, 5:47 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 28 min |
| Jun 4, 5:51 PM EDT | Special Weather Statement | MFL | Hendry | 24 min |
| Jun 4, 6:02 PM EDT | Special Weather Statement | MFL | Hendry | 43 min |
| Jun 4, 6:11 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 14 min |
| Jun 4, 6:23 PM EDT | Special Weather Statement | MFL | Collier | 67 min |
| Jun 4, 6:35 PM EDT | Special Weather Statement | MFL | Collier | 25 min |
| Jun 4, 6:52 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Collier, Monroe | 38 min |
| Jun 4, 7:56 PM EDT | Special Weather Statement | MFL | Miami-Dade | 64 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.